Salicylates Can Cause and Exacerbate Tinnitus, Hearing Loss, and Hyperacusis

Discussion in 'Research News' started by Ringeee, Sep 20, 2019.

    1. Ringeee

      Ringeee Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Not Sure
      I stumbled upon this today.

      https://www.jneurosci.org/content/23/9/3944

      Apparently they use salicylates to induce tinnitus in lab rats. Guess what salicylates are in? Everything.

      Whether or not this has had an affect on my tinnitus or hearing, I don't know. But, I do eat a lot of foods high in salicylates because they've traditionally been super foods. Things like spinach, broccoli, blueberries, spices, tomatoes, beer (fuck), tea, coffee, olive oil, coconut oil, gum, etc, are all very high in salicylates. Having great nutrition is one thing I've been proud of and great at, but now I can only wonder if salicylates are making my tinnitus worse and if I should avoid them.

      Everywhere you turn there is something that can cause or exacerbate tinnitus. Concerts, movies, caffeine, healthy foods, stress, tight muscles, jaw issues, etc. I mean, how are you supposed to live your life free or worry and fear? How are you supposed to eat a healthy diet, when literally everything healthy contains something that is used to induce tinnitus and worsen hearing.

      List of foods high in salicylates: https://www.sjhc.london.on.ca/sites/default/files/salicylate_free_diet_food_guide.pdf
       
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      If you lived your life free of worry and fear, you'd be dead by bear. Those who did that were Darwin'ed out a long time ago.

      Worry and fear is what makes us survive. Not understanding levels of risk (i.e. probabilities) is what makes one worry needlessly or nor not worry when one should (that's the bear thing above).
       
    3. ThomasW

      ThomasW Member

      Tinnitus Since:
      February 2019
      Cause of Tinnitus:
      Medication
      Aspirin is very high in salicylates which is what can cause tinnitus for people when they take it if they are affect by salicylates.

      I tried a salicylates free diet for 3-4 days and I was miserable on it. It didn't do anything but it ruled it out. Since then I know high quality fruit and vegetables have a positive effect on my tinnitus.
       

Share This Page

Loading...